Optimal trade taxes in the presence of foreign ownership and equity exchanges

Research output: Contribution to journalArticle


This paper investigates the question of the optimal trade policies in the presence of foreign ownership, extending the framework of the pioneering studies by Brecher and Bhagwati. Trade in the ownership claims is explicitly modelled using a stochastic trade model. The paper concludes that the results of the above studies crucially depend on the policy not being expected at the time foreign investment takes place.

Original languageEnglish
Pages (from-to)483-500
Number of pages18
JournalJournal of International Economics
Issue number3-4
Publication statusPublished - 1994



  • Foreign ownership
  • Optimal trade policy

ASJC Scopus subject areas

  • Economics and Econometrics
  • Finance

Cite this